Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 452, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 24, 2005, 7:39 PM CDT for Lincoln County, Nebraska. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 24, 2005, 7:39 PM CDT (00:39 UTC)
- Expired
- Sep 24, 2005, 8:30 PM CDT
- In force
- 51 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 110 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 24, 7:55 PM CDT | HAIL 1.25 | 3 Sw Brady, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.7 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 309 J/kg
- Mixed-layer CIN
- -532 J/kg
- Mixed-layer LCL
- 1312 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 250040 SVRLBF NEC111-250130- /O.NEW.KLBF.SV.W.0452.050925T0039Z-050925T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 739 PM CDT SAT SEP 24 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA * UNTIL 830 PM CDT * AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF BRADY...OR ABOUT 17 MILES WEST OF GOTHENBURG...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRADY AND 7 MILES SOUTHEAST OF MAXWELL BY 745 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4070 10074 4072 10025 4136 10027 4139 10050 $$ POWER
2 follow-up statements
000 WWUS53 KLBF 250107 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 806 PM CDT SAT SEP 24 2005 NEC111-250130- /O.CON.KLBF.SV.W.0452.000000T0000Z-050925T0130Z/ LINCOLN NE- 806 PM CDT SAT SEP 24 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR EASTERN LINCOLN COUNTY... AT 804 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 20 MILES SOUTHWEST OF BRADY...OR ABOUT 10 MILES NORTH OF CURTIS...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BRADY BY 825 PM CDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4070 10074 4072 10025 4136 10027 4139 10050 $$ POWER
000 WWUS53 KLBF 250130 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 830 PM CDT SAT SEP 24 2005 NEC111-250140- /O.EXP.KLBF.SV.W.0452.000000T0000Z-050925T0130Z/ LINCOLN NE- 830 PM CDT SAT SEP 24 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LINCOLN COUNTY EXPIRES AT 830 PM CDT... IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4070 10074 4072 10025 4136 10027 4139 10050 $$ POWER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 24, 1:51 PM CDT, 5 hours 48 minutes earlier.
Area forecast discussion, Sep 24, 1:51 PM CDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 151 PM CDT SAT SEP 24 2005 .DISCUSSION... AREA OF CONCERN APPEARS TO BE ACROSS NERN ZONES WHERE H7 CAP IS WEAKEST. APPARENT QUADRUPLE PT IS SETTING UP BETWEEN KTIF AND KBBW. SOUTH OF THIS LINE H7 TEMPS ARE ABOVE 10C AND THE NAM SUGGESTS CAP WILL RETARD CONVECTION. WESTERN ZONES IN THE COLD SECTOR COULD PERHAPS SEE SOME LARGE HAIL AS WAA FLOWS NEWD FROM SE WY/NW CO. 45KT SHEAR AND SFC WARM FRONT NEAR KBBW APPEARS TO BE THE MOST LIKELY FOCUS FOR ANY TORNADIC ACTIVITY. EXPECT CONVECTION TO FIRE LATE THIS AFTN OR EARLY EVENING AS CAP WEAKENS AND 250MB JET APPROACHES. TIMING MIGHT BE 00Z-03Z IF THE H7 CAP HOLDS. FOR SUNDAY...MUCH COOLER. CAA AND STRATUS REMAIN ACROSS THE AREA. LIGHT SHRA ACTIVITY THRU OUT THE DAY AND ACROSS NERN ZONES ASSOCIATED WITH DEPARTING MCS. SUNDAY NIGHT/MONDAY AM...THE NAM SUGGEST AN UA DISTURBANCE WILL BE SUFFICIENT FOR A WEAKLY ORGANIZED CLUSTER OF SHRAS TO FORM ACROSS SWRN ZONES. MON/TUES/WEDS...THE DGEX/GFS/ECMWF ALL SUGGEST A QUICK WARMING TREND AHEAD OF ANOTHER STRONG COLD FRONT POISED TO DROP IN WEDNESDAY. CONTINUE SCHC TSRA AHEAD OF THE FRONT FOR NOW. THUR/FRI/SAT...H5 RIDGE AMPLIFIES AND CYCLE REPEATS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE && CDC
Hazardous weather outlook, Sep 24, 3:54 PM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 354 PM CDT SAT SEP 24 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-252100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 354 PM CDT SAT SEP 24 2005 /254 PM MDT SAT SEP 24 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A CHANCE OF SEVERE THUNDERSTORMS TONIGHT ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA AS A STRONG LOW PRESSURE SYSTEM MOVES THROUGH THE AREA. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND GUSTY WINDS. HOWEVER...WITH VERY WARM...MOIST AIR BEING ADVECTED INTO THE AREA FROM THE SOUTH AND AN UNSTABLE ATMOSPHERE...THERE MAY BE ISOLATED TORNADOES MAINLY EAST OF A LINE FROM NEAR OCONTO IN CUSTER COUNTY...TO ALMERIA IN LOUP COUNTY...TO BASSETT IN ROCK COUNTY...AND TO NAPER IN BOYD COUNTY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF SEVERE THUNDERSTORMS AGAIN TUESDAY NIGHT AS ANOTHER COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) DDB
In the hours before
Local storm report, Sep 24, 6:08 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
608 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL 5 N BURWELL 41.85N 99.13W
09/24/2005 1.75 INCH GARFIELD NE TRAINED SPOTTER
&&
AODERLocal storm report, Sep 24, 6:48 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
648 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 8 SE HAYES CENTER 40.43N 100.91W
09/24/2005 1.75 INCH HAYES NE PUBLIC
GOLF BALL SIZED HAIL REPORTED LASTING 5 TO 10 MINUTES
&&
AODERLocal storm report, Sep 24, 6:59 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
659 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL 5 S BARTLETT 41.81N 98.55W
09/24/2005 1.00 INCH WHEELER NE PUBLIC
PEA TO QUARTER SIZED HAIL REPORTED LASTING 10 MINUTES
&&
AODERLocal storm report, Sep 24, 7:12 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
712 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM HAIL BARTLETT 41.88N 98.55W
09/24/2005 0.75 INCH WHEELER NE TRAINED SPOTTER
&&
AODERLocal storm report, Sep 24, 7:37 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
737 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 8 SE BARTLETT 41.80N 98.44W
09/24/2005 1.25 INCH WHEELER NE PUBLIC
DIME TO HALF DOLLAR SIZED HAIL REPORTED LASTING 5 MINUTES
&&
AODERLocal storm report, Sep 24, 7:39 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
739 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM HAIL 9 SE BARTLETT 41.79N 98.43W
09/24/2005 1.75 INCH WHEELER NE TRAINED SPOTTER
PEA TO GOLF BALL SIZED HAIL REPORTED
&&
AODERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 7:00 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 30 min |
| Sep 24, 7:13 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 32 min |
| Sep 24, 8:50 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 40 min |
| Sep 24, 9:02 PM CDT | Tornado Warning | LBF | Brown | 43 min |
| Sep 24, 9:25 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 50 min |
| Sep 24, 9:35 PM CDT | Tornado Warning | LBF | Rock | 55 min |
| Sep 24, 9:37 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 53 min |
| Sep 24, 9:43 PM CDT | Tornado Warning | LBF | Brown | 24 min |
| Sep 24, 10:34 PM CDT | Severe Thunderstorm Warning | LBF | Rock | 36 min |
| Sep 24, 11:00 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 60 min |
| Sep 25, 12:11 AM CDT | Severe Thunderstorm Warning | LBF | Garfield, Loup | 64 min |
| Sep 25, 12:17 AM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown | 58 min |
| Sep 25, 12:34 AM CDT | Severe Thunderstorm Warning | LBF | Cherry, Garden, Grant | 47 min |
| Sep 25, 12:56 AM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 64 min |
| Sep 25, 1:12 AM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt | 63 min |
| Sep 25, 1:13 AM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 62 min |
| Sep 25, 2:14 AM CDT | Severe Thunderstorm Warning | LBF | Holt | 61 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.